MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER 18G, 8CM BASIC TRAY; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER 18G, 8CM BASIC TRAY; INTRAVASCULAR CATHETER
Catalog Number M118080
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a detached guidewire was confirmed but the exact cause was unknown.The item submitted for evaluation was a photograph of a powerglide midline catheter.The product packaging, catheter delivery system, and a loose guidewire were shown in the image.Blood-like residue could be seen on the delivery system which indicated product use and the guidewire was slightly bent at both ends.A review of the manufacture quality and inspection records for the implicated product lot found no potentially related issues during manufacture of the device.Assessment of observations obtainable in the photograph was not enough to determine the potential root cause of the separated guidewire.Should the physical device be returned for evaluation the root cause investigation will be reopened and further evaluation will be performed at that time.A lot history review (lhr) of reaq0668 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
As reported by the facility, the wire in the powerglide pro came off and had to be removed from the patient.

Brand Name
POWERGLIDE MIDLINE CATHETER 18G, 8CM BASIC TRAY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6356789
Report Number3006260740-2017-00151
Device Sequence Number1200097
Product Code FOZ
UDI-Device Identifier00801741038082
UDI-Public(01)00801741038082(17)180228(10)REAQ0668
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K133856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue NumberM118080
Device Lot NumberREAQ0668
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2017
Initial Report FDA Received Date02/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1